STD Home > Ogestrel Overdose
Although an Ogestrel overdose is not likely to cause serious problems, you should still seek immediate medical attention if you take too much of this birth control pill. Nausea, vomiting, and vaginal bleeding are potential symptoms that may occur. Treatment for an Ogestrel overdose, if necessary, will probably involve supportive care, which consists of treating the symptoms that occur as a result.
Ogestrel Overdose: An OverviewOgestrel® (norgestrel/ethinyl estradiol) is a prescription-only oral contraceptive (birth control pill). The effects of an Ogestrel overdose, while not typically serious, can vary, depending on a number of factors, including the Ogestrel dosage, the sex and age of the person who took the overdose, and whether it was taken with any other substances, medications, or street drugs.
Symptoms of an Ogestrel OverdoseNo serious symptoms have been reported when people (including young children) accidentally took large overdoses of birth control pills. Just as with any birth control pill, an overdose with Ogestrel may cause nausea and vomiting. Because of the high-estrogen content in it, this particular birth control pill is almost certain to cause nausea and vomiting in the case of an overdose. In females (even in young girls), an overdose may cause vaginal bleeding. It may also disrupt the menstrual cycle.
Even though an Ogestrel overdose is unlikely to cause life-threatening problems, it is important to seek medical attention immediately if you or someone else happens to take too much.
Treating an Ogestrel OverdoseIt is not known how best to treat an Ogestrel overdose. Therefore, treatment (if necessary) will likely involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. In many cases, treatment may not be necessary, although medical attention is still needed to rule out any problems.
Even though an overdose is unlikely to cause serious problems, you should still seek prompt medical attention if you believe that you or someone else may have overdosed on Ogestrel.